Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 18, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 24, 2012, 7:32 PM CDT for Forest County, Langlade County, Oneida County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2012, 7:32 PM CDT (00:32 UTC)
- Expired
- May 24, 2012, 8:01 PM CDT
- In force
- 29 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Forest County, WI, Langlade County, WI, Oneida County, WI
The radar
The Marquette radar (KMQT), 150 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:22 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2474 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 468 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
073
WUUS53 KGRB 250032
SVRGRB
WIC041-067-085-250115-
/O.NEW.KGRB.SV.W.0018.120525T0032Z-120525T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
732 PM CDT THU MAY 24 2012
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FOREST COUNTY IN NORTHEAST WISCONSIN...
NORTHERN LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
EASTERN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 815 PM CDT
* AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RHINELANDER TO 9 MILES SOUTH OF PARRISH TO 13 MILES SOUTHEAST
OF MERRILL...AND MOVING NORTHEAST AT 60 MPH. PENNY SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PEARSON AROUND 750 PM CDT.
CRANDON AROUND 800 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
ENTERPRISE...KEMPSTER...THREE LAKES...SUMMIT LAKE...STARKS...ELCHO...
CLEARWATER LAKE...PELICAN LAKE...MONICO AND GAGEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY.
&&
LAT...LON 4592 8868 4538 8882 4512 8942 4573 8944
4588 8931 4588 8930 4586 8930 4585 8918
4590 8917
TIME...MOT...LOC 0032Z 214DEG 62KT 4574 8937 4535 8934
4518 8937
WIND...HAIL 60MPH 0.75IN
$$
KALLAS3 follow-up statements
660
WWUS53 KGRB 250044
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
744 PM CDT THU MAY 24 2012
WIC041-067-085-250115-
/O.CON.KGRB.SV.W.0018.000000T0000Z-120525T0115Z/
FOREST WI-LANGLADE WI-ONEIDA WI-
744 PM CDT THU MAY 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
ONEIDA...NORTHERN LANGLADE AND WESTERN FOREST COUNTIES UNTIL 815 PM
CDT...
AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RHINELANDER TO 7 MILES EAST OF PARRISH TO 9 MILES WEST OF
PEARSON...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
PEARSON AROUND 750 PM CDT.
CRANDON AROUND 810 PM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE STARKS...
SUGAR CAMP...POST LAKE...PELICAN LAKE...MONICO...LENNOX...PICKEREL...
THREE LAKES...NASHVILLE AND MOLE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4592 8868 4538 8882 4512 8942 4573 8944
4588 8931 4588 8930 4586 8930 4585 8918
4590 8917
TIME...MOT...LOC 0044Z 223DEG 37KT 4570 8931 4546 8922
4535 8915
WIND...HAIL 60MPH 0.75IN
$$
TH312
WWUS53 KGRB 250058
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
758 PM CDT THU MAY 24 2012
WIC041-067-085-250115-
/O.CON.KGRB.SV.W.0018.000000T0000Z-120525T0115Z/
FOREST WI-LANGLADE WI-ONEIDA WI-
758 PM CDT THU MAY 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
ONEIDA...NORTH CENTRAL LANGLADE AND WESTERN FOREST COUNTIES UNTIL 815
PM CDT...
AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES SOUTH OF EAGLE RIVER TO 11 MILES WEST OF CRANDON TO
PEARSON...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
CRANDON AROUND 810 PM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE HILES AND
ARGONNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.
&&
LAT...LON 4592 8868 4538 8882 4537 8906 4587 8931
4585 8918 4589 8918 4590 8917 4590 8905
4591 8904
TIME...MOT...LOC 0058Z 223DEG 37KT 4581 8917 4557 8908
4546 8901
WIND...HAIL 60MPH 0.75IN
$$
TH555
WWUS53 KGRB 250101
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
801 PM CDT THU MAY 24 2012
WIC041-067-085-250111-
/O.CAN.KGRB.SV.W.0018.000000T0000Z-120525T0115Z/
FOREST WI-LANGLADE WI-ONEIDA WI-
801 PM CDT THU MAY 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ONEIDA...NORTH CENTRAL
LANGLADE AND WESTERN FOREST COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4592 8868 4538 8882 4537 8906 4587 8931
4585 8918 4589 8918 4590 8917 4590 8905
4591 8904
TIME...MOT...LOC 0101Z 223DEG 37KT 4583 8914 4559 8905
4548 8898
$$
THWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 6:04 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 24, 6:04 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 604 PM CDT THU MAY 24 2012 UPDATED FOR SHORT-TERM TRENDS AND ALSO UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE .UPDATE...GETTING SPORADIC DAMAGE REPORTS FM ACRS THE AREA BASED JUST ON GRADIENT WINDS. WINDS ABV SFC STILL INCRG...BUT LOW-LEVEL LAPSE RATES MAY EDGE BACK A BIT WITH THE LOSS OF SUNSHINE. WIND ADVISORY STILL LOOKS ON TRACK. LOCAL MESO PLOTS SHOWING VERY LIMITED INSTABILITY IN THE FCST AREA DUE TO DRY AIR AT LOW-LEVELS. BUT GIVEN STG QG FORCING THAT WL SWEEP ACRS THE AREA COMBINED WITH CONVERGENCE ALONG THE COLD FRONT...SHOULD BE ABLE TO MAINTAIN AT LEAST A BROKEN LINE OF STORMS ACRS THE WHOLE AREA. AND GIVEN THE STG GRADIENT WINDS...THERE IS LIKELY TO BE A CONTINUED RISK OF DAMAGING WINDS AS THE STORMS SWEEP E. EXTRAPOLATION OF THE LINE WL BRING IT E OF CURRENT TORNADO WATCH WELL BEFORE 03Z...SO WL PROBABLY NEED TO MAKE SOME DECISION ON HOW TO HANDLE THE SITN WITHIN THE NEXT HR OR SO. ALTHOUGH A BRIEF SPIN-UP TYPE TORNADO CAN/T BE RULED OUT DUE TO THE VERY STG SHEAR AT LOW-LEVELS...THE MAIN RISK WL CONT TO BE OF DAMAGING WINDS. SKOWRONSKI && .PREV DISCUSSION...ISSUED AT 234 PM CDT THU MAY 24 2012... SHORT TERM...TNGT AND FRI. MAIN FCST ISSUE WL BE THE SEVERE WEATHER THREAT LATE THIS AFTERNOON THRU THE EVENING HOURS AS A CDFNT PUSHES THRU THE AREA. A TORNADO WATCH IS IN EFFECT FOR CNTRL WI THRU 03Z. THE 19Z MSAS SFC ANALYSIS SHOWED A CDFNT EXTENDED FROM NW WI S-SW THRU CNTRL IA. AN AREA OF LOW PRES WAS RIDING THE FNT AND WAS SITUATED JUST WEST OF EAU. THIS DEEPENING LOW PRES WAS PROVIDING FOR GUSTY SOUTH WINDS OVER NE WI WITH GUSTS OVER 40 MPH. RADAR MOSAIC CONTINUED TO SHOW A LARGE BAND OF TSTMS OVER ERN MN/WRN WI WITH SMALL HAIL AND HEAVY RAIN BEING REPORTED. THE CDFNT WL START TO ACCELERATE EASTWARD THIS EVENING AS THE AREA OF LOW PRES LIFTS FARTHER NORTH TOWARD LK SUPERIOR AND A NEGATIVELY TILTED UPR TROF SWINGS NE THRU THE UPR MS VALLEY AND EVENTUALLY INTO SW ONTARIO. STRONG SOUTHERLY WINDS AT THE SFC AHEAD OF THE CDFNT...IN CONCERT WITH STRONG WESTERLY WINDS IN THE MID-LEVELS OF THE ATMOSPHERE...WL CREATE STRONG SHEAR IN EXCESS OF 75 KTS THIS EVENING OVER NE WI. THIS KIND OF SHEAR WOULD ENHANCE UPDRAFTS AND ALLOW FOR STRONG TO SEVERE TSTMS IN THE FORM OF BOW ECHOES TO DEVELOP. WOULD LIKE TO SEE DEEPER MOISTURE IN PLACE AHEAD OF THE FRONTAL BOUNDARY...BUT EVEN MARGINAL MOISTURE (AND INSTABILITY) APPEAR TO BE OVERCOME BY THE STRONG SHEAR VALUES. EXPECT DAMAGING WIND GUSTS TO BE THE PRIMARY SEVERE WEATHER THREAT ACROSS THE FCST AREA WITH SOME SMALL HAIL (DIME TO NICKEL-SIZE) ACCOMPANYING THE STRONGEST STORMS. AN ISOLATED TORNADO CANNOT BE RULED OUT ON THE NRN FLANK OF ANY SIGNIFICANT BOW ECHO. LATEST TIMING WOULD FAVOR CNTRL WI DURING THE EARLY TO MID EVENING AND ERN WI FROM MID TO LATE EVENING. ONCE THE FNT MOVES BY...WINDS WL SHIFT WEST AND GRADUALLY SUBSIDE INTO THE 10 TO 15 MPH. STRONG SUBSIDENCE BEHIND THE FNT/STORMS SHOULD ALLOW FOR SOME PARTIAL CLEARING SKIES LATER TNGT...ALTHO SOME STRATUS IS PSBL ACROSS CNTRL WI TOWARD DAYBREAK. A WEAK BUBBLE OF HI PRES TO THEN MOVE INTO THE WRN GREAT LKS REGION ON FRI. WHILE THE DAY MAY START OFF WITH SOME SUNSHINE... MODELS DO INCREASE MID-LVL MOISTURE IN THE AFTERNOON DUE TO THETA-E CONVERGENCE OCCURRING OVER THE PLAINS/UPR MIDWEST. THEREFORE...MORE CLOUDS DURING THE AFTERNOON...BUT NO PCPN. MAX TEMPS TO BE ABOUT 10 DEGS COOLER THAN THU WITH READINGS RANGING FROM THE LOWER TO MID 70S N-CNTRL WI...TO THE UPR 70S OVER CNTRL WI. LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. THROUGH THIS PERIOD UPPER PATTERN TO SHOW A GENERAL DE-AMPLIFICATION...TURNING MORE ZONAL AS BROAD TROF SETS UP OVER EASTERN CANADA/U.S. MAIN ISSUES ARE IN THE MEMORIAL DAY WEEKEND PERIOD WITH TEMPS TURNING COOLER FOR NEXT WEEK. LATER GRIDS LITTERED WITH LOW POPS AS WEAK SHORT WAVES MOVE THROUGH TROF. HAVE REMOVED POPS FROM DAY PERIOD WED...WITH HIGH PRESSURE AT THE SURFACE. WARM FRONT A BIT SLOWER IN MOVEMENT...BUT OVERALL EXPECT TO LIFT NORTH THROUGH REGION SAT NIGHT INTO SUN MORNING. WILL LOOK FOR INCREASING CLOUDS FRI NIGHT WITH PCPN BREAKING OUT SAT AFTN/SAT NIGHT OVER CWA AS WAA GETS STARTED. SUNDAY DAY PERIOD LOOKS TO BE WARM/DRY DAY WITH TEMPERATURES OVER CENTRAL AND EAST CENTRAL WI APPROACHING 90...LITTLE COOLER NORTH AS CLOUDS LINGER. AREA APPEARS CAPPED WITH 850 TEMPS APPROACHING 22C. SOME DIFFERENCE ON COLD FRONT MOVING THROUGH SUN NIGHT INTO MON WITH BEST CHANCE FOR STRONG TO SEVERE STORMS OVER FAR EASTERN CWA MON AFTERNOON IF SLOWER SOLUTION IS RIGHT. MAIN CHANGES IN GRIDS ON ADJUSTING TEMPS AND PUTTING SOME TIMING INTO POP GRIDS THIS WEEKEND. && .AVIATION...MAIN CONCERN IS SQUALL LINE THAT WL RACE ACRS THE AREA THIS EVENING. WINDS WL REMAIN STG THIS EVENING...THEN START TO DIMINISH. SKOWRONSKI && .GRB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 2 AM CDT FRIDAY FOR WIZ022-038>040-048>050- 073-074. WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR WIZ005-010>013- 018>021-030-031-035>037-045. &&
Hazardous weather outlook, May 24, 5:26 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 526 PM CDT THU MAY 24 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252230- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 526 PM CDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS...SOME SEVERE...WILL SWEEP EAST ACROSS THE AREA DURING THE EVENING. THE PRIMARY HAZARD POSED BY THE STORMS WILL BE DAMAGING WIND GUSTS...BUT HAIL IS ALSO POSSIBLE. IT IS ALSO STILL POSSIBLE THAT A SHORT-LIVED TORNADOES COULD DEVELOP WITH THE STRONGEST STORMS...MAINLY ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN DURING THE EARLY EVENING. IN ADDITION TO THE WINDS GENERATED BY THUNDERSTORMS...STRONG SOUTH WINDS ARE EXPECTED ACROSS THE AREA THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS TO AROUND 45 MPH. A BRIEF PERIOD OF GUSTS TO 50 MPH MAY OCCUR IMMEDIATELY AFTER THE PASSAGE OF A COLD FRONT DURING THE MIDDLE TO LATE EVENING...ESPECIALLY IN EAST-CENTRAL WISCONSIN. WINDS OF THIS MAGNITUDE CAN MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT...AND MAY BLOW ABOUT UNSECURED OUTDOOR OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY NIGHT THROUGH MEMORIAL DAY. STRONG TO SEVERE STORMS ARE POSSIBLE ON MONDAY AS A COLD FRONT MOVES THROUGH THE STATE. STAY TUNED TO LATER FORECASTS FOR FURTHER UPDATES TO THIS WEEKENDS FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND INTO THE EVENING. LMZ521-522-541>543-252230- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 526 PM CDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GUSTY SOUTH WINDS AND INCREASING WAVES ARE EXPECTED THIS EVENING... RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. THERE IS ALSO A CHANCE OF STRONG THUNDERSTORMS LATE THIS EVENING. WINDS WILL SHIFT TO THE SOUTHWEST AROUND MIDNIGHT...WITH A BRIEF PERIOD OF GALE FORCE GUSTS LIKELY AT THAT TIME. ALTHOUGH WINDS WILL START TO SLOWLY DIMINISH BY LATE THURSDAY NIGHT OR EARLY FRIDAY MORNING...CONDITIONS HAZARDOUS TO SMALL CRAFT MAY CONTINUE FOR MUCH OF FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY NIGHT THROUGH MEMORIAL DAY. A FEW OF THE STORMS MAY BE STRONG MONDAY AFTERNOON. SKOWRONSKI
In the hours before
Special weather statement, May 24, 6:09 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 609 PM CDT THU MAY 24 2012 WIZ010-011-018>020-030-031-035>037-045-048-250030- FOREST-LANGLADE-LINCOLN-MARATHON-MENOMINEE-ONEIDA-PORTAGE-SHAWANO- WAUPACA-WAUSHARA-WINNEBAGO-WOOD- 609 PM CDT THU MAY 24 2012 ...LINE OF STRONG THUNDERSTORMS MOVING INTO CENTRAL WISCONSIN... AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 47 MILES NORTHWEST OF WAUSAU TO 37 MILES SOUTHWEST OF WISCONSIN RAPIDS...MOVING NORTHEAST AT 55 MPH. NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE STORMS. A FEW STORMS MAY BECOME SEVERE. * THUNDERSTORMS WILL BE NEAR... BABCOCK BY 610 PM CDT... TRIPOLI BY 615 PM CDT... PLAINFIELD BY 635 PM CDT... RIB MOUNTAIN AND MOSINEE BY 640 PM CDT... WHITING BY 645 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH IS IN EFFECT. TH
Local storm report, May 24, 6:12 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
612 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM NON-TSTM WND GST 1 NE READFIELD 44.27N 88.74W
05/24/2012 M52.00 MPH WAUPACA WI PUBLIC
TIME APPROX. REPORT RELAYED BY WFRV-TV.
&&Local storm report, May 24, 6:36 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
636 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 1 NE SPENCER 44.77N 90.27W
05/24/2012 E60 MPH MARATHON WI TRAINED SPOTTER
HEAVY RAINFALL AND SMALL HAIL ALSO REPORTED.
&&
ASHLEYWLocal storm report, May 24, 6:45 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
645 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG LAC DU FLAMBEAU 45.96N 89.88W
05/24/2012 VILAS WI PUBLIC
SEVERAL TREES DOWN.
&&Local storm report, May 24, 6:58 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
658 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND DMG 2 WNW HALDER 44.80N 89.89W
05/24/2012 MARATHON WI PUBLIC
TREES AND BRANCHES BLOWN DOWN NEAR STRATFORD
0645 PM TSTM WND DMG STRATFORD 44.79N 90.08W
05/24/2012 MARATHON WI AMATEUR RADIO
12 INCH DIAMETER TREES DOWN
&&Local storm report, May 24, 7:08 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
708 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TORNADO RIB MOUNTAIN 44.91N 89.68W
05/24/2012 MARATHON WI LAW ENFORCEMENT
CONFIRMED TORNADO BY LAW ENFORCEMENT.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:03 PM CDT | Tornado Warning | GRB | Marathon | 27 min |
| May 24, 7:20 PM CDT | Tornado Warning | GRB | Langlade, Lincoln | 25 min |
| May 24, 7:49 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Shawano, Waupaca, Waushara, Wood | 41 min |
| May 24, 8:29 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto, Shawano, Waupaca | 35 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.